Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 64, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 19, 2012, 9:57 PM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 21, 2012, 10:15 AM EDT
- In force
- 36 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
312 WHUS73 KAPX 200157 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 957 PM EDT TUE JUN 19 2012 LMZ323-341-342-344>346-201000- /O.NEW.KAPX.SC.Y.0064.120620T0157Z-120620T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 957 PM EDT TUE JUN 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
632 WHUS73 KAPX 201021 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 621 AM EDT WED JUN 20 2012 LMZ341-201130- /O.CAN.KAPX.SC.Y.0064.000000T0000Z-120620T2100Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 621 AM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-342-344>346-201830- /O.EXT.KAPX.SC.Y.0064.000000T0000Z-120621T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 621 AM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
690 WHUS73 KAPX 201433 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1033 AM EDT WED JUN 20 2012 LMZ323-342-344>346-202245- /O.CON.KAPX.SC.Y.0064.000000T0000Z-120621T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1033 AM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
247 WHUS73 KAPX 201958 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 358 PM EDT WED JUN 20 2012 LMZ323-342-344>346-211500- /O.CON.KAPX.SC.Y.0064.000000T0000Z-120621T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 358 PM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
797 WHUS73 KAPX 210209 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EDT WED JUN 20 2012 LMZ323-342-344>346-211015- /O.CON.KAPX.SC.Y.0064.000000T0000Z-120621T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 PM EDT WED JUN 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
500 WHUS73 KAPX 210744 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 344 AM EDT THU JUN 21 2012 LMZ323-342-344>346-211500- /O.CON.KAPX.SC.Y.0064.000000T0000Z-120621T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 344 AM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
964 WHUS73 KAPX 211415 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1015 AM EDT THU JUN 21 2012 LMZ323-342-344>346-211515- /O.CAN.KAPX.SC.Y.0064.000000T0000Z-120621T1500Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1015 AM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347>349-212100- /O.NEW.KAPX.SC.Y.0065.120621T1415Z-120621T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1015 AM EDT THU JUN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD ARNOTT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 9:55 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 19, 9:55 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT TUE JUN 19 2012
.SYNOPSIS...
ISSUED AT 351 PM EDT TUE JUN 19 2012
A WARM FRONT WILL LIFT NORTHWARD THROUGH THE REGION TONIGHT.
TOMORROW WILL BE HAZY HOT AND HUMID...BEFORE A STRONG COLD FRONT
MOVES THROUGH WEDNESDAY NIGHT WITH THE LIKELIHOOD FOR MORE
THUNDERSTORMS. TEMPERATURES WILL TURN SHARPLY COOLER THURSDAY...BUT
REALLY JUST RETURN TO WHERE THEY TYPICALLY ARE...FOR LATE JUNE. THE
NEXT COLD FRONT TO FOLLOW...WILL MOVE THROUGH SUNDAY. TEMPERATURES
WILL THEN DRIFT TO COOLER THAN NORMAL EARLY NEXT WEEK.
&&
.UPDATE...
ISSUED AT 944 PM EDT TUE JUN 19 2012
ISOLATED EVENING -SHRA HAVE DISSIPATED WITH FRONT CONTINUING TO
SLIDE VERY SLOWLY TO THE SOUTH. FRONT SHOULDN/T MAKE TOO MUCH
MORE PROGRESS SOUTHWARD...AND WILL BEGIN A NORTHWARD PUSH
OVERNIGHT AS UPPER RIDGE AMPLIFIES. OVERALL...QUIET NIGHT IN STORE FOR
NORTHERN MICHIGAN...ALTHOUGH UNCOMFORTABLY WARM/HUMID. WILL HAVE TO
DEAL WITH AREAS OF FOG/STRATUS ONCE AGAIN GIVEN PLENTY OF LOW
LEVEL MOISTURE...ESPECIALLY ACROSS PORTIONS OF EASTERN UPPER.
CURRENT FORECAST IN GOOD SHAPE AND JUST A FEW ADJUSTMENTS TO ADD
AREAS OF FOG/STRATUS OVERNIGHT.
UPDATE ISSUED AT 600 PM EDT TUE JUN 19 2012
PER SURFACE WIND FIELDS...FRONT HAS SAGGED A BIT SOUTH OF THE
STRAITS. CONVERGENCE HAS HELPED FORCE SOME SHRA JUST EAST OF
CHEBOYGAN. HAVE UPDATED POP/WX/SKY GRIDS TO ACCOUNT FOR POSSIBLE
SHRA OVER PARTS OF EXTREME NORTHERN LOWER MI OVER THE NEXT 2-3
HOURS.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 351 PM EDT TUE JUN 19 2012
LOOKS LIKE A TENTATIVE BREAK IN THE RECENT STRETCH OF SOMEWHAT ACTIVE
WEATHER...COURTESY OF BUILDING EASTERN LAKES MID LEVEL HEIGHTS. THIS
WILL EFFECTIVELY SHUNT BEST BAROCLINIC ZONE AND MOISTURE ADVECTION
TO OUR NORTH AND WEST...SETTING UP DRY AND UNSEASONABLY WARM
CONDITIONS ACROSS THE NORTH WOODS TONIGHT AND DURING THE DAY
WEDNESDAY. SATELLITE AND RADAR IMAGERY ALREADY CONFIRMING AS SUCH...
WITH RENEWED SHOWER AND STORM DEVELOPMENT NOW FOCUSED OVER NORTHERN
MINNESOTA INTO UPPER MICHIGAN. WHILE SOMEWHAT SLOWER TO ARRIVE THAN
ANTICIPATED (THANKS TO THIS MORNINGS MCS)...PLENTY OF WARM AIR JUST
OFF TO OUR SOUTH FOR BURGEONING DEEP LAYER SOUTHWEST FLOW TO
TAP...WITH WIDESPREAD UPPER 80 AND LOWER 90 DEGREE READINGS BACK
ACROSS THE CORN BELT THIS AFTERNOON. FORECAST CONCERNS CENTER ON
LINGERING SHOWER AND STORM CHANCES THIS EVENING ACROSS EASTERN
UPPER...AND JUST HOW WARM TO GO WITH TEMPERATURES ON WEDNESDAY.
LOOKS LIKE SOME LINGERING SHOWERS AND STORMS EARLY THIS EVENING
NORTH OF THE MIGHTY MAC BEFORE INTENSIFYING LOW LEVEL JET DYNAMICS
FORCE NOSE OF BEST MOISTURE/MASS CONVERGENCE OFF INTO LAKE SUPERIOR
AND ONTARIO. CLEARING TREND ESTABLISHED THIS AFTERNOON WILL
CONTINUE TO SPREAD NORTHEAST...LEAVING BEHIND MAINLY CLEAR SKIES
THROUGH THE OVERNIGHT. LIGHT WIND FIELDS AND PLENTY OF LOW LEVEL
MOISTURE MAY BRING UP A REPEAT OF LAST NIGHTS WIDESPREAD FOG AND
STRATUS DEVELOPMENT ACROSS EASTERN UPPER MICHIGAN. NOT OVERLY
CONFIDENT ON THIS OCCURRING AGAIN (NO THREE INCH RAIN AMOUNTS LIKE
LAST NIGHT)...SO WILL JUST PASS ON THIS CONCERN TO THE AFTERNOON
FORECAST CREW. DESPITE CLEARING SKIES...TEMPERATURES WILL BE WELL
ABOVE NORMAL...EVEN BY MID JUNE STANDARDS...WITH LOWS BY MORNING
ONLY DROPPING INTO THE 60S AND LOWER 70S.
WARM...SUNNY START EXPECTED FOR WEDNESDAY...WITH JUST SOME LATE
MORNING CU DEVELOPMENT ON INCREASINGLY GUSTY SOUTHWEST WINDS.
AMERICAN MODEL PROGS NOW TRENDING SEVERAL HOURS SLOWER BRINGING
UPPER LEVEL SUPPORT AND ATTENDANT COLD FRONT INTO THE WESTERN LAKES
DURING THE AFTERNOON. GIVEN BREADTH OF RIDGING...NO DOUBT FEEL THESE
NOW NEARLY UNANIMOUS SOLUTIONS HOLD PLENTY OF MERIT. WITHOUT SAID
SUPPORT AND BRISK SOUTHWEST WINDS NEGATING LAKE INDUCED CONVERGENCE
AXES...CAN FIND NO COMPELLING REASON TO CARRY ANY MENTION OF SHOWERS
AND STORMS...DESPITE PLENTY OF SURFACE BASED INSTABILITY. KINDA
ENVISION OUR WEATHER SIMILAR TO WHAT IS OCCURRING THIS AFTERNOON
ACROSS THE MID MISSISSIPPI VALLEY...MAINLY SUNNY AND HOT CONDITIONS
WITH JUST SOME FAIR WEATHER CU (MAY SEE SOME LATE DAY ANVIL BLOWOFF
FROM WISCONSIN STORMS). AS FOR THOSE TEMPERATURES...COMBINATION OF
SUN...GOOD MECHANICAL MIXING...AND SIMPLE WAA CONTINUES TO SUPPORT
READINGS IN THE LOWER 90S ACROSS NORTHERN LOWER MICHIGAN...WITH EVEN
SOME MID 90S IN FAVORED SOUTHWEST FLOW DOWNSLOPE REGIONS. OF
COURSE...ONSHORE WINDS OFF LAKE MICHIGAN WILL KEEP THE IMMEDIATE
NORTHWEST LOWER COASTLINE AND EASTERN UPPER MICHIGAN A TOUCH COOLER.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 351 PM EDT TUE JUN 19 2012
NEAR TERM (WEDNESDAY NIGHT THROUGH FRIDAY) SOMEWHAT ZONAL FLOW
PATTERN ACROSS THE CONUS TODAY STILL SLATED TO BECOME MORE AMPLIFIED
FOR MID WEEK...AS SHARP MID LEVEL RIDGING BUILDS FROM THE GULF
THROUGH THE GREAT LAKES. HOWEVER...STRONGER PIECE OF PACIFIC SHORT
WAVE ENERGY EXPECTED TO SWING THROUGH THE UPPER MIDWEST AND INTO
CANADA...LATE WEDNESDAY THROUGH THURSDAY. THIS WILL DRIVE A
WEAKENING/STRETCHED OUT COLD FRONT THROUGH THE UPPER MIDWEST AND
WESTERN GREAT LAKES AND BRING ANOTHER CHANCE FOR SHOWERS/STORMS TO
THE REGION DURING THAT TIME. BUT ONCE AGAIN...NOT IMPRESSED WITH THE
CHANCES AS STRONGEST SYNOPTIC FORCING RIDES UP INTO CANADA WITH
WEAKENING SFC CONVERGENCE ALONG THE COLD FRONT...WHICH DOESN/T EVEN
SLIP THROUGH THE CWA UNTIL WEDNESDAY NIGHT. THAT SAID...GUIDANCE
DOES SUGGEST A NICE...RICH LOW LEVEL MOISTURE PLUME STRETCHED OUT UP
ALONG THE FRONT...COMBINED WITH SOME STEEPER LAPSE RATES ALOFT AND A
FAIR AMOUNT OF F-GEN BEHIND THE FRONT. CANNOT RULE OUT A NARROW
CORRIDOR OF SHOWERS/SOME THUNDER ADVANCING THROUGH THE CWA ALONG AND
BEHIND THE FRONT...ALTHOUGH AGAIN I DONT THINK CHANCES ARE THAT
GREAT. HAVE SLOWED DOWN THE ARRIVAL OF POPS UNTIL MAINLY LATE
EVENING THROUGH THURSDAY MORNING AND FOCUSED HIGHEST POPS OVER THE
WESTERN PART OF THE CWA.
THURSDAY AND FRIDAY...TURNING FAIR WITH COOLER AND DRIER AIR
ADVECTING INTO THE REGION TO END THE WORK WEEK...AS STRONG SFC HIGH
PRESSURE BUILDS INTO THE REGION. TEMPS GET KNOCKED DOWN TO AROUND
NORMAL READINGS THURSDAY...THEN A BIT COOLER THAN NORMAL FOR
FRIDAY.
EXTENDED PERIODS (SATURDAY THROUGH TUESDAY)...PATTERN CHANGE TO A
MORE AMPLIFIED/BLOCKY CONFIGURATION STILL IN THE WORKS THROUGH THE
UPCOMING WEEKEND...AS A STRONG OMEGA BLOCK PATTERN EMERGES ACROSS
THE CONUS WITH SHARP RIDGING THROUGH THE PLAINS BOUND BY DEEPER
TROUGHS ALONG THE PACIFIC COAST AND GREAT LAKES/NE CONUS
RESPECTIVELY. THIS POINTS TO NW/N FLOW AND A SWITCH TO COOLER THAN
NORMAL TEMPS IN THE EXTENDED.
SATURDAY AND SUNDAY...VIGOROUS PIECE OF SHORT WAVE ENERGY DROPPING
SOUTH/SOUTHEASTWARD OUT OF CANADA EXPECTED TO START THE PROCESS OF
DEEPENING THE UPPER TROUGH OVER THE GREAT LAKES/NEW ENGLAND. THIS
WILL HELP PUSH A COLD FRONT DOWN THROUGH THE REGION LATE SATURDAY
INTO SUNDAY AND MAY TOUCH OFF AN AREA OF SHOWERS AND STORMS FROM THE
NRN PLAINS THROUGH THE GREAT LAKES. GOING CHANCE FOR SHOWERS AND
THUNDERSTORMS STILL LOOKING FINE THROUGH THE WEEKEND PERIOD.
MONDAY AND TUESDAY...STRONG OMEGA BLOCK PATTERN PERSISTS INTO THE
EARLY PART OF NEXT WEEK WITH DEEP TROUGHING FORECAST TO DEVELOP
ACROSS THE GREAT LAKES/NEW ENGLAND AS WELL AS THE WEST COAST...SHARP
RIDING THROUGH THE PLAINS. THIS PLACES NRN MICHIGAN WITHIN THE
COOLER SIDE OF THE PATTERN. LARGE EXPANSE OF SFC HIGH PRESSURE IS
FORECAST TO BUILD OVER THE UPPER MIDWEST/WESTERN GREAT LAKES WITH
OVERALL FAIR WEATHER EXPECTED. THAT SAID...GIVEN THE DEEP TROUGHING/
COOLER AIR ALOFT...CANNOT RULE OUT HEATING OF THE DAY INDUCED SHOWER
POTENTIAL EITHER DAY (SIMILAR TO WHAT WE SAW A FEW WEEKS BACK). THAT
SAID...BULK OF THE PERIOD WILL BE FAIR OVERALL...AND HATE TO CLUTTER
UP AN EXTENDED FORECAST WITH POPS FOR A LOWER CONFIDENCE EVENT. BUT
GIVEN THE TRENDS TOWARD DEEPER TROUGHING/COOLER AIR ALOFT...WILL
START TO STAIR STEP INTO POPS EARLY NEXT WEEK BY ADDING ISOLATED
CHANCES FOR NOW. TEMPS...A GOOD 5 TO 15 DEGREES BELOW NORMAL.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 715 PM EDT TUE JUN 19 2012
VFR. LLWS TONIGHT.
A NEARLY-STALLED FRONT STRETCHED E-W ACROSS FAR NORTHERN LOWER MI.
THAT FRONT WILL LIFT NORTH OF THE REGION LATE TONIGHT AND
WEDNESDAY MORNING...AHEAD OF LOW PRESSURE THAT WILL BE JUST NORTH
OF LAKE SUPERIOR BY WED EVENING. SW WINDS WILL RAPIDLY INCREASE
JUST OFF THE DECK AFTER SUNSET...RESULTING IN LLWS AT ALL TAF
SITES. THAT WILL TRANSLATE INTO SOMEWHAT GUSTY SW SURFACE WINDS ON
WEDNESDAY. THOUGH WARM AND HUMID...NO SHRA/TSRA ARE EXPECTED
UNTIL A COLD FRONT APPROACHES FROM THE NW WED NIGHT. SOME CUMULUS
CAN BE EXPECTED ON WEDNESDAY.
&&
.MARINE...
ISSUED AT 351 PM EDT TUE JUN 19 2012
DESPITE VERY STABLE OVERWATER CONDITIONS...A TIGHTENING
PRESSURE GRADIENT SHOULD ALLOW SOUTHWEST WIND GUSTS TO
APPROACH/EXCEED SCA LEVELS OVER NORTHERN LAKE MICHIGAN LATER TONIGHT
INTO WEDNESDAY. A SCA MAY ALSO BE NEEDED OVER WHITEFISH BAY ON
WEDNESDAY. GUSTS WILL INCREASE ELSEWHERE...BUT SCA CONDITIONS ARE NOT
EXPECTED. UPSTREAM COLD FRONT WILL MOVE ACROSS THE LAKES LATER
WEDNESDAY NIGHT INTO THURSDAY MORNING...VEERING WINDS WESTERLY AND
BRINGING THE THREAT FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR LMZ323-341-342-
344>346.
LS...NONE.
&&
UPDATE...JK
SYNOPSIS...JH
SHORT TERM...MB
LONG TERM...BA
AVIATION...JZ
MARINE...MBHazardous weather outlook, Jun 19, 9:56 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 956 PM EDT TUE JUN 19 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 210500- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 956 PM EDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS OVERNIGHT ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS WEDNESDAY ON LAKE MICHIGAN BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE MACKINAC BRIDGE. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT...AND AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE)
In the hours before
Local storm report, Jun 19, 6:50 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
650 PM EDT TUE JUN 19 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0928 PM TORNADO 7 NNE ROSCOMMON 44.59N 84.54W
06/18/2012 CRAWFORD MI NWS STORM SURVEY
EF 1 TORNADO. PATH LENGTH 1.3 MILES. WIDTH 350 YARDS.
MAXIMUM WINDS 100 MPH. INITIAL TOUCHDOWN NEAR THE
ENTRANCE OF THE FOREST DUNES GOLF CLUB. LAST DAMAGE JUST
SOUTHEAST OF THE EASTERN EDGE OF THE FOREST DUNES GOLF
CLUB. OVER ONE HUNDRED UPROOTED AND SNAPPED SOFTWOODS AS
WELL AS MANY UPROOTED HARDWOODS.
&&
EVENT NUMBER APX1200691
ARNOTTNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.